Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Prostatitis, chlamydia. Prescription needed?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have prostatitis. I need a precription because I think I got it because my girlfriend had chymdia. What should I do.
Posted Mon, 7 May 2012 in Sexually Transmitted Diseases
Answered by Dr. Robert Galamaga 16 minutes later
Hello and thanks for the query.

Chlamydia infection could theoretically be related to prostatitis but this is unlikely.

In your case it is important for you to get tested and if you are negative for chlamydia it would help your doctor decide on appropriate treatment.

Also, you are young to be having prostatitis and your doctor should do a thorough exam of the prostate to rule out an enlargement of the gland.

If you indeed have prostatitis, the treatment is generally a 2 to 3 week course of Cipro 500 mg twice daily. Your doctor can provide this if he believes it is indicated for you.

Thanks again for the query. I hope my response serves to be adequate and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor